MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. FOLEY CATHETER, 400 SERIES 10 FR; CATHETER, UPPER URINARY TRACT

DEROYAL INDUSTRIES, INC. FOLEY CATHETER, 400 SERIES 10 FR; CATHETER, UPPER URINARY TRACT
Model Number 81-080410
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported, "catheter broke inside a pediatric patient, and required another surgery to be done".Deroyal industries requested return of the device but it has not yet been received.A supplier corrective action request (scar) has been sent to the supplier.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, "catheter broke inside a pediatric patient, and required another surgery to be done".
 
Additional Manufacturer Narrative
A user facility reported, "catheter broke inside a pediatric patient, and required another surgery to be done" deroyal industries requested return of the device and it was received on 2/19/2025.Deroyal reviewed the work order for the lot and found no discrepancies.Deroyal also tested 20 foley balloons and found that 2 were leaking after 48 hours and one had its tubing separated from the strain relief connector.Deroyal also inspected 150 units of inventory and found no discrepancies, all were within specification.A complaint to sales ratio was conducted over the past two years and found to be (b)(4) a supplier corrective action request (scar) has been sent to the supplier, spectrum plastics.Spectrum reviewed the sample returned and found that where the balloon is bonded onto the shaft was properly buffed indicating that there was sufficient surface area for the silicone adhesive to bond to.The sample was also inspected under the microscope where it was noted that the silicone adhesive was only applied to the top transition section of the balloon and the shaft.There was no indication that the adhesive was applied between the inside diameter of the balloon and the outside diameter of the shaft.Therefore, there was insufficient silicone adhesive applied to the balloon and shaft bond areas.The shaft was also noted during inspection to have "alligator skin" along the lumen.This indicates that the catheter shaft was pulled with force and a swift motion beyond the elongation capacity between the shaft and sensor wire.The device history record (dhr) was also reviewed and found that all products were manufactured in accordance with the approved part specifications.Within the brushing operation review, it was noted that one operator was in training during the lot production.There is a potential that the operator performed the improper brushing technique for this specific part number that could create a bond like the one observed under the microscope.The balloon manufacturing was also reviewed and found to all be manufactured within specification and no issues were found.Root cause: through sample evaluation, it was determined there was insufficient silicone adhesive applied between the shaft and the balloon.The silicone adhesive that was applied over the balloon to shaft transition was sufficient for holding the balloon to that shaft under normal conditions.However, the root cause was determined to be the lack of silicone adhesive between the balloon and the shaft combined with the stress generated when the shaft was pulled beyond elongation limits.Corrective and preventive actions: a quality alert has been issued for awareness and operators trained in the brushing technique will be retrained.Deroyal will continue to monitor for trends around this item and issue.The investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
FOLEY CATHETER, 400 SERIES 10 FR
Common Device Name
CATHETER, UPPER URINARY TRACT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key21425965
Report Number2320762-2025-00002
Device Sequence Number7763895
Product Code EYC
UDI-Device Identifier00749756045797
UDI-Public00749756045797
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K041416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number81-080410
Device Lot Number60806188
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown